Vol. 15, No. 3, 2022

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 2, 379–756
Issue 1, 1–377

Volume 16, 10 issues

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
$L^2$ bounds for a maximal directional Hilbert transform

Jongchon Kim and Malabika Pramanik

Vol. 15 (2022), No. 3, 753–794

Given any finite direction set Ω of cardinality N in Euclidean space, we consider the maximal directional Hilbert transform HΩ associated to this direction set. Our main result provides an essentially sharp uniform bound, depending only on N, for the L2 operator norm of HΩ in dimensions 3 and higher. The main ingredients of the proof consist of polynomial partitioning tools from incidence geometry and an almost-orthogonality principle for HΩ. The latter principle can also be used to analyze special direction sets Ω and derive sharp L2 estimates for the corresponding operator HΩ that are typically stronger than the uniform L2 bound mentioned above. A number of such examples are discussed.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

directional Hilbert transform, maximal function, almost orthogonality, polynomial partitioning
Mathematical Subject Classification 2010
Primary: 42B20, 42B25
Received: 10 February 2020
Revised: 23 September 2020
Accepted: 30 October 2020
Published: 10 June 2022
Jongchon Kim
Department of Mathematics
University of British Columbia
Vancouver, BC
Department of Mathematics
City University of Hong Kong
Hong Kong
Malabika Pramanik
Department of Mathematics
University of British Columbia
Vancouver, BC